My 76-year old mother is taking 150 mg of Synthroid and 20 mg of Lescol per day. Some medical references indicate that Lescol should not be taken if you have thyroid problems.
I'm concerned that these drugs may be contributing to problems that a cause has not been able to be identified, after two and a half years of various tests by different doctors. She frequently falls with no prior warning. She is listless, often seems mentally confused, and sometimes has slurred speech. She needs assistance in walking (even very short distances) and we now have someone with her in her home 24 hours a day.
Additional medication that she is taking once per day includes Enablex (7.5 MG), Norvasc (10 MG), low strength aspirin (81 MG), and Amitriptyline HCL (25 MG). She also takes Naproxen (500 MG, 2 times per day), I-Caps MV eye vitamins and minerals supplement/lutein-enriched multi-vitamin (2 times per day), uses Systance (lubricant eye drops 4 times a day, and Terbin (2% IBUPRO/2% DMSO), a toe nail ointment for infection two times per day.
In reading about others who have had adverse side effects as a result of medications to reduce cholesterol, I'm greatly concerned about my mother's condition.
Could the Lescol be causing these problems, especially since she also takes Synthroid and is also being treated for high blood pressure with Norvasc? Any advice, or sources of additional information, will be greatly appreciated.
When in doubt and to be safe, have her take the synthroid and other drugs and/or supplements hours apart. Example it is best to take Synthroid same time each day and in the morning to prevent insomnia at night, (and 1/2 hour to 1 hour before eating). Then take Lescol at bed time. Or if lescol is taken twice a day then first pill 8 hours after synthroid and then at bed time, or spilt the two lescol doses to her convenience. Same with aspirin and/or any other drugs or supplements.
I did not see synthroid as a possible drug interaction to lescol. However, it is important to check with her doctor to make sure, and before combining Lescol with any drugs and/or supplements.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.